Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 22, 2006, 1:29 AM EDT for Carter County, Washington County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2006, 1:29 AM EDT (05:29 UTC)
- Expired
- Apr 22, 2006, 2:00 AM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Carter County, TN, Washington County, TN
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:35 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 21, 8:35 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
835 PM EDT FRI APR 21 2006
.DISCUSSION...A COUPLE OF VORTS TO MOVE ACROSS THE REGION YET
TONIGHT WITH CONVECTION ONGOING ACROSS THE FORECAST AREA. A FEW
STORMS STILL PRODUCING STRONG UPDRAFTS WITH LARGE HAIL. EXPECT
STORMS TO MAINTAIN SOME STRENGTH FOR ANOTHER COUPLE HOURS AS MAIN
VORT OVER WEST CENTRAL ALABAMA SHIFTS NORTHEAST. FLOOD WATCH
CONTINUES OVERNIGHT WITH HEAVY RAIN OCCURRING IN MAIN MOISTURE AXIS
BUILDING EAST ACROSS MID TENNESSEE. WILL UPDATE LATER THIS EVENING
TO REMOVE TORNADO WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 59 76 54 81 / 100 50 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 72 54 76 / 100 60 10 20
OAK RIDGE, TN 59 73 54 77 / 100 60 10 20
TRI CITIES AIRPORT, TN 59 68 46 72 / 100 80 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
CHEROKEE...AND CLAY.
TN...FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
TN...AND WEST POLK.
VA...FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES: LEE...
RUSSELL...SCOTT...WASHINGTON...AND WISE.
&&Hazardous weather outlook, Apr 21, 5:30 AM EDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI APR 21 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM CDT FRI APR 21 2006 /430 AM EDT FRI APR 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE AREA THIS MORNING. AN ISOLATED SEVERE STORM IS POSSIBLE. AN ADDITIONAL ROUND OF THUNDERSTORMS WILL PUSH INTO THE SOUTHERN APPALACHIAN REGION LATE THIS EVENING OR OVERNIGHT. SOME STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...VERY HEAVY RAIN IS EXPECTED WITH THE STORMS...POSSIBLY RESULTING IN FLOODING OF SMALL STREAMS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING. MJB
In the hours before
Local storm report, Apr 21, 7:31 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
731 PM EDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 SW CLINTON 36.06N 84.17W
04/21/2006 E0.75 INCH ANDERSON TN TRAINED SPOTTER
&&Local storm report, Apr 21, 7:32 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 PM EDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 SW CLINTON 34.45N 81.90W
04/21/2006 LAURENS SC TRAINED SPOTTER
NUMEROUS LARGE LIMBS DOWN.
&&Local storm report, Apr 21, 7:44 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
744 PM EDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 SW CLINTON 36.06N 84.17W
04/21/2006 ANDERSON TN TRAINED SPOTTER
NUMEROUS LARGE LIMBS DOWN.
&&Local storm report, Apr 21, 7:47 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
747 PM EDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL E SWEETWATER 35.60N 84.47W
04/21/2006 E0.88 INCH MONROE TN TRAINED SPOTTER
&&Local storm report, Apr 21, 8:15 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
815 PM EDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 NW MARYVILLE 35.76N 83.99W
04/21/2006 E0.75 INCH BLOUNT TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:24 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 36 min |
| Apr 21, 8:43 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.